Lab Notes / Tags / Page A / Severe Acne Increases Suicide Risk

Acne May Be a Killer

Severe Acne Increases Suicide Risk

People who have severe acne also have an increased risk of attempting suicide, say researchers. Study findings, presented in British Medical Journal, show that additional suicide risk is also present up to one year after being treated with the drug isotretinoin, marketed as Roaccutane, Accutane, Amnesteem, Claravis, Clarus or Decutan. Researchers from the Karolinska Institute in Sweden analyzed suicide attempts before, during and after treatment with isotretinoin for severe acne. They found that suicide risk was greatest within six months after isotretinoin treatment stopped. Researchers speculate that the suicide risk may be highest after treatment because patients whose acne improved were upset if their social lives didn't improve as well.

Submit Your Own Comment
  1. Turing test image